Apixaban Symptoms

Has anyone had confirmation that Apixaban was the cause of significant symptoms?

I am experiencing tightness in chest, chest pain and shortness of breath. I am always feeling tired.

All medical investigations have been negative for any underlying medical conditions.

The possibility of me having pulmonary hypertension is still being investigated due to my history of past PE's and DVT's.

I am wondering if the symptoms could possibly be attributable to being on Apixaban, which I switched to on the advice of my Haematologist after I was switched to Rivaroxaban from warfarin by my GP.

The symptoms are driving me mad.

Anyone else experienced similar?

4 Replies

  • I had significant symptoms whilst on rivaroxaban (light-headedness, dizziness, heart flutter), and had to go back on warfarin. I have not tried apixaban, but as these 2 drugs work in similar ways, I would not be surprised if they cause similar symptoms.

  • Many thanks!

    How difficult is it making the switch back to warfarin?

    Best wishes!

  • It wasn't difficult but my symptoms continued for quite a while after switching back. Don't know why.

  • I was on Apixaban after clexaine injections for P.e's I noticed a tighter chest heart palpitations and breathlessness which I never got from the P.e's even so because I was concerned that it might be the apixaban I asked to swap back to clexaine injections which I gave myself twice a day and gradually the awful symptoms wore off so I'm convinced it was the apixaban I went back for another ct scan a month ago and P.e's have gone but I still feel breathless on the odd day I'm not myself yet and pray I don't get any further clots as it's been scary and it's never been explained why I got them or what happens if they come back I don't want a heart attack or a stroke anyway I hope this helps regarding the apixaban. ..good luck x

You may also like...